Oregon, 2006

Wildfire in Oregon, July 1 to 4, 2006

July 1 to 4, 2006 · NWS PDT · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 1, 1:00 PM PST, 2 hours earlier.

Area forecast discussion, Jul 1, 1:00 PM PST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
200 PM PDT SAT JUL 1 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...SOUTHWEST FLOW ALOFT
WILL PREVAIL THROUGH THE SHORT TERM...WITH IMPULSES ROTATING
ACROSS THE PACIFIC NORTHWEST. ONE OF THESE WAVES WILL CROSS
CENTRAL/EASTERN OREGON THIS EVENING...WITH ADDITIONAL WAVES
CROSSING SUNDAY AFTN/EVE AND MONDAY AFTN/EVE. THE SURFACE THERMAL
TROUGH WILL NUDGE EASTWARD INTO FAR EASTERN OREGON BY MONDAY
AFTERNOON. WITH SUFFICIENT MID LEVEL MOISTURE AND
INSTABILITY...DAILY AFTN/EVE TSTMS WILL DEVELOP WITH THE PASSING OF
THE IMPULSES...WITH THE GREATEST COVERAGE ACROSS CENTRAL OREGON AND
THE EASTERN MTNS. WITH SHEAR AT THE LOW AND MIDDLE LEVELS OF THE
ATMOSPHERE RATHER WEAK...THINK ORGANIZED STRONG/SEVERE STORMS
UNLIKELY...WITH PERHAPS AN ISOLATED STRONG STORM POSSIBLE BOTH
SUNDAY AND MONDAY AFTN/EVE. WITH THE EASTWARD NUDGE OF THE
THERMAL TROUGH MONDAY...MARINE INFLUENCED WEST WINDS WILL
INCREASE ACROSS THE EAST CASCADE SLOPES...THE GORGE...AND THE
KITTITAS VALLEY BY MONDAY AFTERNOON.

THE NEXT CONCERN WILL BE TEMPERATURES. WITH THE THERMAL TROUGH
OVERHEAD EASTERN OR/WA AND RIDGING ALOFT JUST TO THE
EAST...TEMPERATURES WILL CONTINUE TO NUDGE UPWARD...WITH 100 OR SO
LIKELY ACROSS THE WASHINGTON BASIN PARTICULARLY THROUGH MONDAY.
WITH THIS IN MIND...WILL ISSUE A HEAT ADVISORY FOR THE WASHINGTON
BASIN FROM SUNDAY AFTN THROUGH EARLY MONDAY EVENING. OTHER AREAS
NEARBY WILL NOT QUITE BREAK 100 DEGREES FOR THE PERIOD...THUS WILL
NOT INCLUDE IN THE ADVISORY FOR NOW...BUT STILL SOME HOT WEATHER
ON THE WAY FOR THE HOLIDAY WEEKEND.

.LONG TERM...TUESDAY THROUGH SATURDAY...PAC NW WILL REMAIN UNDER THE
INFLUENCE OF UPPER LOW OFF THE COAST. SHORT WAVES IN SOUTHWESTERLY
FLOW ALOFT WILL CONTINUE TO BRING INTERVALS OF SHOWERS AND
THUNDERSTORMS THROUGH THE EXTENDED PERIOD. UPPER LOW MOVES SLOWLY
TOWARD THE COAST AND WILL LIKELY BRING INCREASED WINDS WITH A MARINE
PUSH EARLY NEXT WEEK ALONG WITH SLIGHT COOLING OF HIGH TEMPS.

&&

.AVIATION...VFR CONDITIONS NEXT 24 HOURS. CUMULUS THIS AFTERNOON AND
EVENING WITH ISOLATED TO SCATTERED SHOWERS AND TSTMS...MAINLY OVER
NORTHEASTERN OREGON HIGHER TERRAIN. VISIBLE SATELLITE SHOWING
COLUMBIA BASIN RELATIVELY CLEAR THIS AFTERNOON SO NOT EXPECTING
THUNDERSTORMS THERE. ALL ACTIVITY WILL DIMINISH LATE EVENING WITH
CLEARING OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  62  97  64  97 /  20  10  20  10
ALW  66  98  67  98 /  20  10  20  10
PSC  60 101  63 101 /  10  10  10  10
YKM  58  96  61  98 /  10  10  10  10
HRI  59 100  62  99 /  10  10  20  10
ELN  56  98  61  99 /  10  10  10  10
RDM  52  93  51  90 /  20  20  20  20
LGD  57  95  57  95 /  20  20  30  20
5J0  54  95  53  94 /  30  20  30  20
DLS  63  99  64  94 /  10  10  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...HEAT ADVISORY FROM 2 PM SUNDAY TO 7 PM PDT MONDAY FOR WAZ028.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/94/94
Hazardous weather outlook, Jul 1, 1:30 PM PST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
230 PM PDT SAT JUL 1 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-021400-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
230 PM PDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

THUNDERSTORMS
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
     MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

A MOIST SOUTHWESTERLY FLOW WITH EMBEDDED WEAK DISTURBANCES WILL
RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING OVER CENTRAL AND NORTHEASTERN
OREGON. WHILE CONDITIONS ARE NOT SUITABLE FOR ORGANIZED SEVERE
THUNDERSTORMS...ISOLATED STORMS COULD BECOME STRONG WITH GUSTY
WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS SUNDAY
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA BASIN OF
     OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
     BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
     SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
     SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

THUNDERSTORMS MONDAY
     NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL
     OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE
     MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

EXCESSIVE HEAT SUNDAY AND MONDAY
     LOWER COLUMBIA BASIN OF WASHINGTON

ADDITIONAL IMPULSES WILL CROSS CENTRAL AND EASTERN OREGON THROUGH
EARLY NEXT WEEK...CONTINUING THE RISK OF AFTERNOON AND EVENING
THUNDERSTORMS.

TEMPERATURES WILL WARM ACROSS THE COLUMBIA BASIN...WITH AFTERNOON
READINGS OVER 100 DEGREES SUNDAY AND MONDAY AFTERNOON. A HEAT
ADVISORY HAS BEEN ISSUED FOR THE LOWER COLUMBIA BASIN OF WASHINGTON.
REFER TO AWIPS ID PDXNPWPDT WMO HEADER WWUS76 KPDT FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Ochoco-John Day Highlands

When
July 1, 3:00 PM PST to July 4, 11:00 PM PST
Where
Ochoco-John Day Highlands forecast zone
Reported by
NEWSPAPER
Coordinates
44.381, -120.359 (the zone’s center; the record gives no point)

The Todd Fire was started by lightning and burned 963 acres 12 miles south of Dayville.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526293.